MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANNULATED TIBIAL NAIL-EX/390MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANNULATED TIBIAL NAIL-EX/390MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.004.558S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery due to infected non-union left tibia.The patient was implanted with one (1) cannulated tibial nail and five (5) 5.0mm locking screws from the nail on an unknown date.The patient underwent incision and drainage left tibia possible exchange nailing.There was an open wound on the medial aspect of the tibia.The wound was debrided and irrigated.All hardware was removed completely and none of the hardware was broken.No additional time was needed to remove the hardware.The infected fracture site was debrided using a 12mm reamer irrigator aspirator.The surgeon elected an 8-hole locking compression plate (lcp) plate for temporary fixation along with an antibiotic nail that the surgeon made.Procedure was completed successfully.Patient was stable.This report is for one (1) 11mm ti cannulated tibial nail-ex/390mm-sterile this is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM TI CANNULATED TIBIAL NAIL-EX/390MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8436706
Report Number2939274-2019-57040
Device Sequence Number18891936
Product Code JDS
UDI-Device Identifier10886982084552
UDI-Public(01)10886982084552
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.004.558S
Device Catalogue Number04.004.558S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;